MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the lot number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices which passed the inspection.
 
Event or Problem Description
On december 5, 2019, olympus medical systems corp.(omsc) received a literature titled ¿use of an ultrathin vs thin bronchoscope for peripheral pulmonary lesions¿.The literature reported the result of 356 cases (ultrathin bronchoscope group: 177cases.The ratio of male-to-female ratio was 107:70.The median age of the patients was 71 years.Thin bronchoscope group: 179cases.The ratio of male-to-female ratio was 111:68.The median age of the patients was 72 years.) of the multiple sampling methods for the diagnosis of peripheral pulmonary lesions from february 2013 to august 2016.The literature indicated that ultrathin bronchoscope (y-0025 or y-0058), ultrasonic probe um-s20-17s, and/or disposable biopsy forceps (fb-32d or fb-233d in single use guide sheath kit k-201) might be used for ultrathin bronchoscope group.The literature also indicated that thin bronchoscope (evis lucera bronchofibervideoscope olympus bf type p260f; bf-p260f), single use guide sheath sg-200c in single use guide sheath kit k-201, disposable biopsy forceps fb-231d, guiding device cc-6dr-1, and/or single use aspiration needle na-401d-1521 might be used for thin bronchoscope group.In the subject cases with ultrathin bronchoscope, 2 cases of pneumothorax, 2 cases of pneumonia, and 1 case of bleeding reportedly occurred.In the subject cases with thin bronchoscope, 2 cases of pneumothorax, 2 case of bleeding, 1 case of pneumonia, 1 case of vomiting, 1 case of nausea, and 1 case of myocardial infraction reportedly occurred.Based on the available information, a direct relationship between the olympus product and the observed adverse events could not be determined.This is a report on myocardial infraction associated with fb-231d of thin bronchoscope group.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9517484
Report Number8010047-2019-04636
Device Sequence Number16266444
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;